MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR8A-SPR-B0, STQ4-RCV-A0
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The unintended stimulation/new pain questionnaire was reviewed for potential causes of the reported issue.Based on this review, the waa providing therapy when the new pain occurred, the patient experiencing heat sensation/shock, and changing the waa parameters intentionally or unintentionally have been ruled out as potential causes.Potential causes of pain are patient contraindicating conditions, improper placement during surgery, incorrect programming parameters, change in posture or proximity of electrode to target nerve resulting in stimulation of nerves outside the target nerve, migration, and interference from a non-curonix device.Potential causes of migration are inadequate fixation, severe force applied to implant , excessive twisting or stretching, off-label use, patient contraindicating conditions, and the patient going through an mri.Migration was confirmed and the patient did not want a revision procedure and is not wearing the device.The stimulator is used to treat pain.The cause of the new pain is due to migration.However, the cause of the migration is unknown.Therefore, conclusion has been selected as no problem/fault found.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in unintended stimulation/new pain issues.Unintended stimulation/new pain issue rates remain acceptably low; thus, capa is not required. unintended stimulation/new pain issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported migration and new pain in their left hip.The patient has not worn the device for over a year.The patient will follow up with their physician.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The unintended stimulation/new pain questionnaire was reviewed for potential causes of the reported issue.Based on this review, the waa providing therapy when the new pain occurred, the patient experiencing heat sensation/shock, and changing the waa parameters intentionally or unintentionally have been ruled out as potential causes.Potential causes of pain are patient contraindicating conditions, improper placement during surgery, incorrect programming parameters, change in posture or proximity of electrode to target nerve resulting in stimulation of nerves outside the target nerve, migration, and interference from a non-curonix device.Potential causes of migration are inadequate fixation, severe force applied to implant , excessive twisting or stretching, off-label use, patient contraindicating conditions, and the patient going through an mri.Migration was confirmed and the patient did not want a revision procedure and is not wearing the device.The stimulator is used to treat pain.The cause of the new pain is due to migration.However, the cause of the migration is unknown.The investigation findings do not lead to a clear conclusion about the cause of migration.Therefore, conclusion has been selected as unable to determine root cause.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in unintended stimulation/new pain issues.Unintended stimulation/new pain issue rates remain acceptably low; thus, capa is not required. unintended stimulation/new pain issue rates will continue to be tracked and trended.Updated per fda capa-2023-0013 correction 2.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key17953917
Report Number3010676138-2023-00215
Device Sequence Number7670026
Product Code GZF
UDI-Device Identifier00818225020648
UDI-Public(01)00818225020648(17)210701(01)00818225020464(17)211001(21)211054-115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2021
Device Model NumberFR8A-SPR-B0, STQ4-RCV-A0
Device Lot NumberSWO190701, SWO191024
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale